MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55850016545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 55850016545, serial/lot #: (b)(6), ubd: , udi#: (b)(4).; product id: 55850016545, serial/lot #: (b)(6), ubd: , udi#: (b)(4).; product id: 55850016545, serial/lot #: (b)(6), ubd: , udi#: (b)(4).G2: country of origin - united kingdom h3: product analysis: 55850016545; lot# h5615216 visual review confirms screw breakage approximately 3 threads down from the base of the bone screw neck.Visual and microscopic examination of the area of fracture initiation did not identify a pre-existing surface defect near the area of crack origination that could contribute to crack propagation.Significant fracture surface damage.Microscopic examination of the undamaged portions of the fracture surface identified a fairly flat fracture surface with some indication of multiple ratchet marks near the area of crack propagation, and gently convex progressive striations through the cross-sectional area of the bone screw.This type of damage is consistent with cyclic fatigue.Product analysis: 55850016545 lot# h5798686 - visual examination of the mas bone screw confirmed bone screw complete fracture at a pproximately ~3 threads from the base of the bone screw head.Optical examination did not identify material defect near the area of fracture origin, which could contribute to crack propagation.Microscopic examination of the fracture surface identified gently cu rving convex striations through the cross-sectional area of the implant, which is consistent with overload until subsequent mechanical failure of the implant.Product analysis: 55850016545 lot# h5615216 - visual examination of the mas bone screw confirmed bone screw complete fracture at a pproximately ~3 threads from the base of the bone screw head.Optical examination did not identify material defect near the area of fracture origin, which could contribute to crack propagation.Microscopic examination of the fracture surface identified gently cu rving convex striations through the cross-sectional area of the implant, which is consistent with overload until subsequent mechanical failure of the implant.Product analysis: 55850016545 lot# h5814292 - visual examination of the mas bone screw confirmed bone screw complete fracture at a pproximately ~3 threads from the base of the bone screw head.Optical examination did not identify material defect near the area of fracture origin, which could contribute to crack propagation.Microscopic examination of the fracture surface identified gently cu rving convex striations through the cross-sectional area of the implant, which is consistent with overload until subsequent mechanical failure of the implant.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding devices used in fusion therapy.It was reported that screw shank completely sheared, tulip and upper portion of shank detached.Implants were part of an existing construct from a previous procedure, this did not occur during the course of the operation, they were discovered in the described condition.There was no patient symptom reported.There were no further complications reported regarding the event.Additional information was received from the manufacturer representative that previous procedure was a l5/s1 posterior fixation.Ongoing procedure was scheduled to be a decompression and revision +/- extension of existing construct.This was not due to malfunction of the product, this was discovered intra-op.Patient was experiencing pain and required decompression and revision +/- extension of existing construct.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21304296
Report Number1030489-2025-00588
Device Sequence Number12823015
Product Code NKB
UDI-Device Identifier00643169768277
UDI-Public00643169768277
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55850016545
Device Catalogue Number55850016545
Device Lot NumberH5615216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexUnknown